UUM Repository | Universiti Utara Malaysian Institutional Repository
FAQs | Feedback | Search Tips | Sitemap

Mathematical analysis of magnetohydrodynamic (MHD) flow of micropolar nanofluid under buoyancy effects past a vertical shrinking surface: dual solutions


Lund, Liaquat Ali and Omar, Zurni and Khan, Ilyas (2019) Mathematical analysis of magnetohydrodynamic (MHD) flow of micropolar nanofluid under buoyancy effects past a vertical shrinking surface: dual solutions. Heliyon, 5 (9). pp. 1-10. ISSN 24058440

[img] PDF
Restricted to Registered users only

Download (2MB) | Request a copy

Abstract

In this paper, we explore dual solutions of MHD flow, heat and mass transfer of micropolar nanofluid over a linear vertical shrinking surface with buoyancy effects, which was not considered in the previous works. The governing fluid flow equations of this problem are transformed into nonlinear boundary value problems (BVPs) of ordinary differential equations (ODEs) by applying similarity variables. The resultant BVPs are converted into initial value problems (IVPs) by using shooting method which then resolved by employing Runge Kutta of order four. The impacts of the governing parameters, such as suction parameter, material parameter, Richardson number, magnetic parameter, Prandtl number, thermophoresis and Brownian motion parameters on velocity, angular velocity, temperature, and concentration are illustrated graphically. The results indicate that the existence of a range of dual solutions and no-solutions. When Richardson number (delta) is increased, the reduction of the velocity of micropolar nanofluid has occurred in the second solution. The stability analysis on dual solutions, however, reveals that only the first solution is stable.

Item Type: Article
Uncontrolled Keywords: Nanotechnology, Applied mathematics, Computational mathematics, Micropolar nanofluid, Dual solutions, Buoyancy effect, Stability analysis, Mathematical analysis, Thermodynamics.
Subjects: Q Science > QA Mathematics > QA75 Electronic computers. Computer science
Divisions: School of Quantitative Sciences
Depositing User: Mrs. Norazmilah Yaakub
Date Deposited: 29 Oct 2019 01:10
Last Modified: 29 Oct 2019 01:10
URI: http://repo.uum.edu.my/id/eprint/26531

Actions (login required)

View Item View Item